Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Swelling and soreness in the leg. History of DVT. Suggestions?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
I have recently returned from an oversea holiday and have suffered from DVT before and I have been burping for the last 24hrs and I have had some swelling in my leg (same leg) as previous DVT and some soreness in the leg.
Posted Tue, 8 May 2012 in General Health
Answered by Dr. Radhika 4 hours later
Thanks for posting your query.

The swelling and soreness in your legs could possibly be due to DVT. However, the diagnosis can be confirmed only after you have been evaluated by your treating physician and have undergone certain investigations like Doppler ultrasound. Treatment of DVT would require certain prescription drugs like anti-coagulants which can be obtained only after you have been thoroughly evaluated by your physician.

Burping continuously can be due to eating food or drinking too rapidly, anxiety, and intake of carbonated beverages. You can take Tablet TUMS twice a day with food for 5 days.

I suggest that you try the following measures when you travel overseas again:
1.     Bend and straighten your legs, feet and toes while seated every half-hour or so during the flight.
2.     Press the balls of your feet down hard against the floor or foot-rest to help increase the blood flow in your legs and reduce clotting.
3.     Do upper body and breathing exercises to further improve circulation.
4.     Take occasional short walks, when in-flight advice suggests this is safe.
5.     Drink plenty of water.
6.     Wear elastic compression stockings.
7.     Avoid alcohol, which in excess leads to dehydration and immobility.
8.     Avoid taking sleeping pills, which can make you drowsy and prevent you from moving about.

I hope I have answered your query. Please accept my answer if you have no further queries.
Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor